본문 바로가기
KERD
논문KCI 등재

Stevens-Johnson syndrome and abuse of anabolic steroids

2

조회

0

다운로드

0

인용

0

참고문헌

키워드

주제분류치의학

초록

Stevens-Johnson syndrome (SJS) is characterized by mucocutaneous tenderness and typical hemorrhagic erosions, erythema and epidermal detachment presenting as blisters and areas of denuded skin. SJS is often observed after drug use as well as after bacterial or viral infections. Several drugs are at high risk of inducing SJS, but there are no cases in the English literature regarding anabolic steroid use triggering SJS. In our paper, we describe a case in which use of anabolic androgenic steroids (AAS) was associated with SJS. The patient participated in competitive body-building and regularly took variable doses of AAS. Initial symptoms (headache, weakness, pharyngodynia, and fever) were ignored. After a week he presented to the Emergency Department with a burning sensation on the mouth, lips, and eyes. Painful, erythematous, maculopapular, and vesicular lesions appeared all over the body, including on the genitals. During hospitalization, he also developed a cardiac complication. The patient had not taken any drugs except AAS.

Abstract

Stevens-Johnson syndrome (SJS) is characterized by mucocutaneous tenderness and typical hemorrhagic erosions, erythema and epidermal detachment presenting as blisters and areas of denuded skin. SJS is often observed after drug use as well as after bacterial or viral infections. Several drugs are at high risk of inducing SJS, but there are no cases in the English literature regarding anabolic steroid use triggering SJS. In our paper, we describe a case in which use of anabolic androgenic steroids (AAS) was associated with SJS. The patient participated in competitive body-building and regularly took variable doses of AAS. Initial symptoms (headache, weakness, pharyngodynia, and fever) were ignored. After a week he presented to the Emergency Department with a burning sensation on the mouth, lips, and eyes. Painful, erythematous, maculopapular, and vesicular lesions appeared all over the body, including on the genitals. During hospitalization, he also developed a cardiac complication. The patient had not taken any drugs except AAS.

참고문헌 (18)

  1. Stevens AM, "A new eruptive fever associated with stomatitis and ophthalmia; report of two cases in children", Am J Dis Child, 24, pp.526~533 (1922)
  2. Lyell A, "Toxic epidermal necrolysis: an eruption resembling scalding of the skin", Br J Dermatol, 68, pp.355~361 (1956)
  3. Roujeau JC, "Stevens-Johnson syndrome and toxic epidermal necrolysis are severity variants of the same disease which differs from erythema multiforme", J Dermatol, 24, pp.726~729 (1997)
  4. Bastuji-Garin S, "Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme", Arch Dermatol, 129, pp.92~96 (1993)
  5. Yip LW, "Ocular manifestations and complications of Stevens-Johnson syndrome and toxic epidermal necrolysis: an Asian series", Allergy, 62, pp.527~531 (2007)
  6. Sargenti Neto S, "Stevens-Johnson syndrome: an oral viewpoint", Int J Pediatr Otorhinolaryngol, 77, pp.284~286 (2013)
  7. Sawant SP, "Mycoplasma pneumoniae associated Stevens-Johnson syndrome in an eight-year-old girl", Pediatr Infect Dis J, 5, pp.13~15 (2013)
  8. Basaria S, "Androgen abuse in athletes: detection and consequences", J Clin Endocrinol Metab, 95, pp.1533~1543 (2010)
  9. Kicman AT, "Pharmacology of anabolic steroids", Br J Pharmacol, 154, pp.502~521 (2008)
  10. Fineschi V, "Anabolic androgenic steroids (AAS) as doping agents:chemical structures, metabolism, cellular responses, physiological and pathological effects", Mini Rev Med Chem, 11, pp.359~361 (2011)
  11. Mokhtari F, "Adverse cutaneous drug reactions: eight year assessment in hospitalized patients", J Res Med Sci, 19, pp.720~725 (2014)
  12. Chung WH, "Medical genetics: a marker for Stevens-Johnson syndrome", Nature, 428, pp.486~ (2004)
  13. Hung SI, "HLA-B*5801 allele as a genetic marker for severe cutaneous adverse reactions caused by allopurinol", Proc Natl Acad Sci U S A, 102, pp.4134~4139 (2005)
  14. Fineschi V, "Sudden cardiac death during anabolic steroid abuse: morphologic and toxicologic findings in two fatal cases of bodybuilders", Int J Legal Med, 121, pp.48~53 (2007)
  15. Scully C, "Oral mucosal diseases: erythema multiforme", Br J Oral Maxillofac Surg, 46, pp.90~95 (2008)
  16. van Amsterdam J, "Adverse health effects of anabolic-androgenic steroids", Regul Toxicol Pharmacol, 57, pp.117~123 (2010)
  17. Turillazzi E, "Side effects of AAS abuse: an overview", Mini Rev Med Chem, 11, pp.374~389 (2011)
  18. Di Paolo M, "Sudden anabolic steroid abuse-related death in athletes", Int J Cardiol, 114, pp.114~117 (2007)

관련 논문AI추천

이 간행물의 다른 논문 (10건)